Thinking of taking a break from regular use?
See the 'Making changes' page for more information on how to Manage withdrawal from drugs and alcohol.
Ketamine can be addictive when used regularly or in very high doses, which may lead to unpleasant symptoms when trying to stop or cut down. Many users think that hallucinogenic drugs do not have withdrawal symptoms, but this is not necessarily true. While the physical withdrawal symptoms from ketamine can be mild for many people, the psychological symptoms can be difficult.
Withdrawing from ketamine is different for everyone. Generally, withdrawal lasts for about 4 to 6 days but it can be shorter or longer depending on the person.
Experience loss of appetite
Are sweating or feeling very hot or very cold
Experience low mood
Have mild vision problems
Have cravings to use ketamine
Have difficulty sleeping
Try these things at home:
Experience increased vision problems (such as double vision)
Have intense cravings to use ketamine
Have rapid breathing
Experience increased anxiety
Experience increased low mood
Have a fast or irregular heartbeat
Have a migraine
Feel panicked or are having panic attacks
Call a doctor or Healthline (0800 611 116)
You can talk to your doctor about:
Are acting violently towards others
Experience suicidal thoughts
These are signs that something isn’t right. You or the people around you should act quickly.
One Reddit user talks about the psychological challenges of stopping ketamine:
“I am able to go two weeks at most before I crack and do it again, my main problem is anxiety and depression, without k I sleep all day and am moody/ unmotivated.”
For more information on getting support for drug and alcohol use, see Finding support.
It can be a bit weird adjusting back to life outside your bubble, so we’ve pulled togther a few key tips to help you out if you choose to use drugs.
For Mental Health Awareness Week, we talked to Phil Glaser, one of the team behind The Level, about how your state of mind has a bigger impact on your trip than you might think.